Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 49, NWS New York, NY

July 7, 2009Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 7, 2009, 1:10 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2009, 1:10 PM EDT (17:10 UTC)
Expired
Jul 7, 2009, 2:15 PM EDT
In force
65 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 77 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 1:24 PM EDTHAIL 0.88Naugatuck, CTNICKEL SIZE HAIL
Jul 7, 1:30 PM EDTHAIL 0.883 E Waterbury, CTPENNY TO NICKEL SIZE HAIL, TIME ESTIMATED FROM RADAR
Jul 7, 1:43 PM EDTHAIL 0.753 E Waterbury, CTPENNY SIZE HAIL
Jul 7, 1:54 PM EDTHAIL 0.883 E Waterbury, CTNICKEL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 11:05 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 071710
SVROKX
CTC009-071815-
/O.NEW.KOKX.SV.W.0049.090707T1710Z-090707T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
110 PM EDT TUE JUL 7 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 215 PM EDT...

* AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SOUTHBURY...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BEACON FALLS...NAUGATUCK...WATERBURY...WOLCOTT AND CHESHIRE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4157 7294 4157 7289 4143 7285 4140 7319
      4143 7322 4143 7324 4152 7326 4152 7317
      4156 7316 4157 7310 4162 7303 4163 7303
      4165 7297 4165 7294
TIME...MOT...LOC 1710Z 256DEG 15KT 4150 7315

$$
2 follow-up statements
000 
WWUS51 KOKX 071742
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
142 PM EDT TUE JUL 7 2009

CTC009-071815-
/O.CON.KOKX.SV.W.0049.000000T0000Z-090707T1815Z/
NEW HAVEN CT-
142 PM EDT TUE JUL 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHWESTERN NEW HAVEN COUNTY...

AT 141 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR WATERBURY...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOLCOTT
AND CHESHIRE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4157 7294 4157 7289 4143 7285 4140 7319
      4143 7322 4143 7324 4152 7326 4152 7317
      4156 7316 4157 7310 4162 7303 4163 7303
      4165 7297 4165 7294
TIME...MOT...LOC 1742Z 256DEG 15KT 4153 7298

$$
000 
WWUS51 KOKX 071810
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
210 PM EDT TUE JUL 7 2009

CTC009-071818-
/O.EXP.KOKX.SV.W.0049.000000T0000Z-090707T1815Z/
NEW HAVEN CT-
210 PM EDT TUE JUL 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NEW HAVEN COUNTY
WILL EXPIRE AT 215 PM EDT...

THE SEVERE THUNDERSTORM HAS MOVED EAST OF THE AREA...THEREFORE THE 
WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4157 7294 4157 7289 4143 7285 4140 7319
      4143 7322 4143 7324 4152 7326 4152 7317
      4156 7316 4157 7310 4162 7303 4163 7303
      4165 7297 4165 7294
TIME...MOT...LOC 1808Z 256DEG 15KT 4156 7284

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:25 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 7, 11:25 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1125 AM EDT TUE JUL 7 2009

.SYNOPSIS...
A LOW PRESSURE TROUGH WILL REMAIN OVER THE AREA THROUGH WEDNESDAY.
HIGH PRESSURE WILL RETURN ON THURSDAY AND FRIDAY. ANOTHER LOW
PRESSURE TROUGH WILL APPROACH LATE SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH #559 ISSUED FOR THE ENTIRE TRI-STATE AREA
UNTIL 7 PM.

DEEP UPPER LOW WITH VIGOROUS SHORTWAVE ROTATING AROUND IT WILL
MOVE THROUGH THE REGION THIS AFTERNOON. CAPE VALUES BASED OFF OF
THE 12Z OKX UPPER AIR SOUNDING ARE AROUND 2000 J/KG...AND THIS IS
SHOWING UP QUITE WELL ON MODEL GUIDANCE...WITH CAPE VALUES WELL
OVER 2000 J/KG...AND CLOSE TO 2800 J/KG OVER CT. LIFTED INDEX IS
-5.5C ON OKX SOUNDING...AND GENERALLY -3 TO -5C ON AVERAGE ON THE
MODELS WITH THE LIFTED INDEX IN CT CLOSE TO -8C.

TSTMS MOVING INTO ORANGE COUNTY...AND WILL BE OVERSPREADING THE
REGION THROUGH THIS AFTERNOON. WITH COLD POOL ALOFT...DAMAGING
WINDS AND LARGE HAIL IS EXPECTED. SPC DAY 1 OUTLOOK MENTIONS THE
POSSIBILITY OF AN ISOLATED TORNADO...AND THIS CAN/T BE RULED OUT.

COLD FRONT WILL BE SLOW TO ENTER THE AREA TONIGHT WHILE
ADDITIONAL MID LEVEL IMPULSES PIVOT AROUND ONTARIO CLOSED UPPER
LOW..SO CHANCE FOR SHOWERS/TSTMS CONTINUES INTO THE EVENING...THEN
TAPERS OFF FROM WEST-EAST AFTER MIDNIGHT AS LOW LEVEL CAA SHUTS
OFF SOURCE OF LIFT.

TEMPS WILL BE SLIGHTLY BELOW NORMAL DUE TO CLOUD COVER AND ONSHORE
MARITIME FLOW OUT EAST.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
COLD FRONT STALLS OVER OR JUST SOUTH OF THE AREA ON WED...WITH
WEAK SFC TROUGHING REMAINING IN PLACE AND MID LEVEL IMPULSES
MOVING ACROSS...WHICH SHOULD SPARK ISOLATED TO SCATTERED AFTERNOON
SHOWERS AND POSSIBLE TSTMS. HAVE FORECAST CHANCE AFTERNOON/EARLY
EVENING POP MAINLY ACROSS SOUTHERN CT...CLOSER TO UPPER COLD
POCKET ASSOCIATED WITH THE UPPER LOW AS IT MOVES SE ACROSS NEW
ENGLAND. INSTABILITY LOW FOR THE MOST PART...BUT ANY POCKETS OF
STRONGER DAYTIME HEATING COULD SPARK A TSTM CAPABLE OF PRODUCING
SOME HAIL.

THU SHOULD BE A BETTER DAY...BUT WITH YET MORE MID LEVEL
SHORTWAVE ENERGY RIDING ACROSS...WILL HAVE TO KEEP SLIGHT CHANCE
POP IN THE FCST.

TEMPS CONTINUE NEAR OR SLIGHTLY BELOW NORMAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
PROGRESSIVE WEATHER PATTERN ON TAP FOR THE LONG TERM PERIOD. HIGH
PRES MOVES OFFSHORE FRI NIGHT...THEN A SERIES OF UPPER
DISTURBANCES AND SFC COLD FRONTS WILL MOVE THROUGH THE REGION
STARTING ON SAT. BASED ON LATEST HPC/ECMWF/GFS GUIDANCE...WILL
HOLD OFF ON PRECIP UNTIL SAT AFTERNOON...THEN PRECIP LINGERS
THROUGH SUN. WEAK HIGH PRES OVERSPREADS THE REGION MON...THEN
ANOTHER SYSTEM ON TAP FOR TUE.

WILL CARRY CHANCE POPS IN THE EXTENDED. HIGHS WILL GENERALLY AVERAGE
WITHIN A FEW DEGREES OF NORMAL EITHER WAY.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
MAINLY VFR THROUGH THE TAF PERIOD.

SCT/NUMEROUS SHRA/TSRA FORECAST AFT 16Z FROM W TO E WITH LOCALIZED
SUB-VFR CONDITIONS. A FEW STORMS MAY BE STRONG TO SEVERE WITH
LARGE HAIL AND GUSTY WINDS. WITH CONVECTION ALREADY FIRING ACROSS
CENTRAL PA/NY ON NOSE OF ULJ...HAVE USED 2 HR TEMPO TO APPROXIMATE
TIMING OF HIGHEST PROB OF THUNDER AT TERMINALS. THE MOST FAVORABLE
LOCATION FOR CONVECTION WILL BE OVER NORTHERN TERMINALS TODAY.

WINDS WILL BE TRICKY WEST OF CITY TERMINALS THIS AFTERNOON DUE TO
UNCERTAINTY ON EXACT PLACEMENT OF SURFACE TROUGH AND POSSIBLE
SURFACE WAVE. GENERALLY A S/SW FLOW. GUSTS 15 TO 20 KT POSSIBLE IN
THE AFTERNOON ALONG COASTAL TERMINALS WITH MODERATE SOUTHERLY
FLOW.

CONVECTION SHOULD GRADUALLY WIND DOWN LATE THIS EVENING. PATCHY
MVFR/IFR FOG POSSIBLE LATE TONIGHT.

OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
WED...POSSIBLE SUB-VFR IN CONVECTION.
THU- FRI...VFR THROUGH SAT AM. POSSIBLE SUB-VFR IN AFTERNOON
CONVECTION.

&&

.MARINE...
SEVERE THUNDERSTORM WATCH #559 IN EFFECT UNTIL 7 PM.

SUB-ADVISORY CONDITIONS EXPECTED ON THE WATERS THROUGH THE
PERIOD. MODERATE AMBROSE JET THIS AFTERNOON MAY HAVE SOUTHERLY
WINDS AROUND 15 KT ON WESTERN OCEAN WATERS/SOUND THIS AFTERNOON.
TSTMS WILL OVERSPREAD THE WATERS AS A VIGOROUS SYSTEM TRACKS EAST.
MARINERS WILL HAVE TO BE PREPARED FOR STRONG TO SEVERE STORMS.

&&

.HYDROLOGY...
CONVECTION TODAY EXPECTED TO PRODUCE AREAL QPF OF 0.25-0.50 INCH
ACROSS MUCH OF SOUTHERN CT...AND 0.10-0.25 INCH ELSEWHERE.
LOCAL QPF COULD BE DOUBLE THAT IN STRONGER TSTMS...CAUSING
LOCALIZED PONDING. FLASH FLOOD THREAT MINIMAL GIVEN STORM MOTION
AND CORFIDI VECTOR MAGNITUDES BOTH AROUND 20 KT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BG
NEAR TERM...MPS
SHORT TERM...BG
LONG TERM...MPS
AVIATION...NV
MARINE...NV
HYDROLOGY...BG
Hazardous weather outlook, Jul 7, 11:08 AM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1108 AM EDT TUE JUL 7 2009

CTZ005>012-NJZ002>006-011-NYZ067>081-081000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1108 AM EDT TUE JUL 7 2009

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-081000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1108 AM EDT TUE JUL 7 2009

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MPS

In the hours before

Special weather statement, Jul 7, 11:20 AM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1120 AM EDT TUE JUL 7 2009

NJZ002-NYZ067-071545-
ORANGE-WESTERN PASSAIC-
1120 AM EDT TUE JUL 7 2009

...STRONG THUNDERSTORMS WILL IMPACT ORANGE AND PASSAIC COUNTIES...

AT 1117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELLENVILLE TO
NEWTON...MOVING EAST AT 25 MPH.

PEOPLE IN ORANGE AND PASSAIC COUNTIES...INCLUDING UNIONVILLE...
MIDDLETOWN...GOSHEN...MONTGOMERY...FLORIDA...WALDEN...WARWICK...
CHESTER AND WEST MILFORD...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

HEAVY RAIN...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

JMC
Special weather statement, Jul 7, 11:47 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1147 AM EDT TUE JUL 7 2009

NYZ067>070-071630-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-
1147 AM EDT TUE JUL 7 2009

...STRONG THUNDERSTORM WILL IMPACT PUTNAM...ROCKLAND...SOUTHEASTERN
ORANGE AND WESTCHESTER COUNTIES...

AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MONROE...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR HARRIMAN BY 1155 AM.
  6 MILES NORTH OF POMONA BY 1205 PM.
  6 MILES SOUTH OF WEST POINT BY 1210 PM.
  NEAR PEEKSKILL BY 1220 PM.
  NEAR YORKTOWN HEIGHTS BY 1230 PM.

SMALL HAIL IS EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Jul 7, 12:29 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1229 PM EDT TUE JUL 7 2009

CTZ005-009-NYZ068>071-071730-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-
1229 PM EDT TUE JUL 7 2009

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...PUTNAM...ROCKLAND AND
WESTCHESTER COUNTIES...

AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOPEWELL JUNCTION TO
YORKTOWN HEIGHTS TO NORWOOD...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF POUGHKEEPSIE TO 8 MILES NORTHWEST OF LAKE CARMEL TO 6
MILES EAST OF PEEKSKILL TO TAPPAN...AND MOVING EAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR MAHOPAC BY 1235 PM.
  NEAR MOUNT KISCO BY 1240 PM.
  NEAR WHITE PLAINS BY 1245 PM.
  NEAR HARRISON BY 1250 PM.
  NEAR SHERMAN BY 1255 PM.
  NEAR RIDGEFIELD BY 100 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:58 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region62 min
Jul 7, 7:20 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region55 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.